Alert archive / Wisconsin / Gale Warnings in 2017
Gale Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 3, 2017, 4:03 AM CST. It took effect at Jan 3, 2017, 9:00 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 4:03 AM CST (10:03 UTC)
- In effect from
- Jan 3, 2017, 9:00 PM CST
- Expired
- Jan 4, 2017, 4:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
730 WHUS73 KGRB 031003 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST TUE JAN 3 2017 ...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY... .VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS THIS EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES, THE WINDOW APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL REPLACE THE SMALL CRAFT ADVISORY AND GO WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH THIS ISSUANCE. LMZ541>543-031815- /O.UPG.KGRB.SC.Y.0001.170103T2100Z-170105T0400Z/ /O.NEW.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 403 AM CST TUE JAN 3 2017 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. * WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-031815- /O.UPG.KGRB.SC.Y.0001.170104T0000Z-170105T0000Z/ /O.NEW.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 403 AM CST TUE JAN 3 2017 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...CONTINUING INTO WEDNESDAY. * WAVES...BUILDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
7 follow-up statements
623 WHUS73 KGRB 031559 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 959 AM CST TUE JAN 3 2017 ...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY... .VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS THIS EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES... THE WINDOW APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL GO WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH THIS ISSUANCE. LMZ521-522-040000- /O.CON.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 959 AM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...CONTINUING INTO WEDNESDAY. * WAVES...BUILDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-040000- /O.CON.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 959 AM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. * WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
605 WHUS73 KGRB 032052 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CST TUE JAN 3 2017 ...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY... .VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS THIS EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES... THE WINDOW APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL GO WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH THIS ISSUANCE. LMZ521-522-040500- /O.CON.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 252 PM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...CONTINUING INTO WEDNESDAY. * WAVES...BUILDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-040500- /O.CON.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 252 PM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. * WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
728 WHUS73 KGRB 040312 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 912 PM CST TUE JAN 3 2017 ...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY... .VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT PASSING THROUGH THE WESTERN GREAT LAKES. WINDS WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS LATE TONIGHT AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES... THE WINDOW APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL GO WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH THIS ISSUANCE. LMZ521-522-041115- /O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 912 PM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...CONTINUING INTO WEDNESDAY. * WAVES...BUILDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-041115- /O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 912 PM CST TUE JAN 3 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. * WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
620 WHUS73 KGRB 040858 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 258 AM CST WED JAN 4 2017 ...GALE FORCE WINDS EXPECTED TODAY... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. GALE FORCE WINDS WILL CONTINUE ACROSS THE BAY THROUGH THIS MORNING AND ACROSS THE NEARSHORE WATERS THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE OVER, HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE HEADLINES. LMZ521-522-041700- /O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 258 AM CST WED JAN 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-041700- /O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 258 AM CST WED JAN 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT GALES. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
903 WHUS73 KGRB 041558 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 958 AM CST WED JAN 4 2017 ...GALE FORCE WINDS EXPECTED TODAY... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. GALE FORCE WINDS WILL CONTINUE ACROSS THE BAY THROUGH THIS MORNING AND ACROSS THE NEARSHORE WATERS THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE OVER... HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE HEADLINES. LMZ521-522-041800- /O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 958 AM CST WED JAN 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-050000- /O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 958 AM CST WED JAN 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT GALES. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
312 WHUS73 KGRB 041756 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1156 AM CST WED JAN 4 2017 ...GALE FORCE WINDS EXPECTED TODAY... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE OVER... HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE HEADLINES. LMZ521-522-042200- /O.EXT.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1156 AM CST WED JAN 4 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...WEST TO 30 KTS WITH GUSTS TO 35 KT. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-050000- /O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1156 AM CST WED JAN 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
091 WHUS73 KGRB 042146 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CST WED JAN 4 2017 ...GALES SUBSIDING WITH SMALL CRAFT GUSTS REMAINING... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY INTO THURSDAY. LMZ521-522-050600- /O.EXP.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/ /O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 346 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...GALE WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * WINDS...WEST AT 15 TO 25 KNOTS. SOME GUSTS UP TO 30 KTS POSSIBLE. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-050600- /O.EXT.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/ /O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 PM CST WED JAN 4 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * WINDS...WEST TO 30 KTS WITH A FEW HIGHER GUSTS POSSIBLE EARLY WEDNESDAY EVENING. DIMINISHING TO 15 TO 25 KNOTS THURSDAY MORNING * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 3, 3:25 AM CST, 38 minutes earlier.
Area forecast discussion, Jan 3, 3:25 AM CST, 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 325 AM CST Tue Jan 3 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 325 AM CST Tue Jan 3 2017 An arctic front will push through the western Great Lakes today, bringing much colder air across the region. Before the cold front moves through mixed precipitation will continue across the area with mid level drying causing drizzle and freezing drizzle through the morning hours until a dry slot ends much of the precipitation across the area later this morning. Despite much of the precipitation looking to end rather soon with the aforementioned dry slot will continue the winter weather headlines for the morning as roads are still reported as being slippery across the advisory area. High temperatures today will likely be in the morning, with temperatures falling through the afternoon hours given the arctic front. Winds with this front will increase precipitously behind the front this afternoon, with not much of a drop off during the overnight hours. Despite clouds tonight, overnight lows will fall into the single digits away from the lakeshore with strong cold air advection. Lake effect snow will affect far north central Wisconsin later tonight and into Wednesday, however winds appear too west of northwest to bring significant accumulations to this area. Following a very cold night, highs on Wednesday will only rise into the single digits across central and north central Wisconsin, with highs of 10 to 15 across east central and northeast Wisconsin. Wind chills on Wednesday will be in the double digits below zero across central and north central Wisconsin given the gusty winds. .LONG TERM...Wednesday Night Through Monday Issued at 325 AM CST Tue Jan 3 2017 Main weather feature of pertinence in the mean flow will be the retrogression of an upper ridge near AK which would change the flow over WI from northwest to nearly zonal. This set-up will bring a shot of arctic air and lake effect snow potential to north-central WI through the rest of the work week before temperatures begin to rebound to around seasonal normals by next Monday. Precipitation amounts appear to be below normal through the extended forecast, although there are signs of a more active period next week. Models show a broad shortwave trough to be situated over the Great Lakes Wednesday night with several embedded shortwaves moving through the trough. While precipitation chances appear limited to Vilas county from marginal lake effect, the amount of cloud cover will be critical to temperatures as wind speeds to remain in the 10 to 20 mph range. It still appears that there will be enough clouds around to prevent a free-fall in temperatures with readings falling to around 10 below zero north-central, zero to 5 below elsewhere except around zero near Lake MI. This would send wind chills into the teens below zero eastern WI and 20 below to 25 below zero central WI. If these values hold, a wind chill advisory would become necessary for central WI. The only change headed into Thursday is that winds in the boundary layer back more to a westerly direction (as opposed to west- northwest), thus any lake effect snows over Vilas county would essentially end. Otherwise, the aforementioned mid-level shortwave trough is expected to linger over the Great Lakes, keeping a good deal of clouds around. Northeast WI to be in the heart of the arctic air by Thursday, therefore do not expect much of a temperature recovery. In fact, parts of north-central WI will struggle just to reach zero by Thursday afternoon. Elsewhere, single digits above zero will be the best we can do with enough wind to keep wind chills in the single digits below zero (east) or teens below zero (central WI). Thursday night could be the coldest night of the extended period as a weak ridge of high pressure at the surface attempts to move into the western Great Lakes. If we can get any clearing at all with slightly less wind, min temperatures could easily fall into the teens below zero over north-central WI and even below zero at the Lake MI shoreline. Wind chill advisories for at least north- central WI would be warranted, if not for most of northeast WI Thursday night. The broad mid-level trough to still be locked over the Great Lakes on Friday, thus another day with more clouds than sunshine, but no real trigger for any precipitation. Only slight warming aloft would allow for surface temperatures to be a couple of degrees warmer than Thursday. This would bring max temperatures into the zero to 5 above range north-central, mainly 5 to 10 above elsewhere. A weak cold front is forecast to push across WI Friday night and briefly send a reinforcing shot of arctic air into the region. While some flurries may accompany the frontal passage, the main impact from this front would be to veer the winds to the west- northwest and reinstate the possibility of lake effect snows into Vilas county. Once again however, trajectories are not the best, so would anticipate the bulk of the snow showers to remain in Upper MI. By Saturday, a large Canadian high pressure is expected to settle over the central CONUS and bring more sunshine to the forecast area (away from lake clouds over the far north). Despite the sunshine, max temperatures will remain well-below normal with readings ranging from 5 to 10 above central, 10 to 15 above eastern WI. This broad area of high pressure is forecast to move southeast across the Midwest/Mid-MS Valley on Sunday. Mostly clear skies and a light west wind will bring one more cold night to the region Saturday night with single digits below zero central, zero to 5 above eastern WI. Winds will gradually back from west to south behind the departed surface high on Sunday and begin a warm-up into early next week. Look for max temperatures on Sunday to range from 10 to 15 above north-central, 15 to 20 degrees elsewhere under partly cloudy skies. Return flow to be in full force by Sunday night as models show a 30-40 knot southwest low-level jet to run from TX to southern Ontario. Expect to see WAA-induced clouds overspread the area Sunday night, but the atmosphere still looks too dry to support any precipitation. This may change by Monday as the WAA strengthens over WI and brings a chance of light snow or flurries back into the forecast. Temperatures will respond to the WAA with maxes reaching the lower 20s north, middle to upper 20s south. && .AVIATION...for 06Z TAF Issuance Issued at 1022 PM CST Mon Jan 2 2017 Mixed precipitation spreading over the area producing mainly ifr conditions. Mostly rain is expected at MTW/OSH/ATW/GRB and SUE. Freezing or frozen precipitation to the north and west of the Fox cities toward Central and North Central Wisconsin. The precipitation will diminish to freezing drizzle and flurries toward early Tuesday morning. Gusty west surface winds and rising ceilings expected after late Tuesday morning and especially Tuesday afternoon with the start of colder air pouring into the region. && .MARINE... Issued at 325 AM CST Tue Jan 3 2017 Very gusty winds are expected behind a strong arctic front passing through the western Great Lakes this afternoon. Winds will increase to Gale force across the bay and nearshore waters this evening and continue into Wednesday. Although small craft advisory conditions will be met before the Gales, the window appears too small to go with a double headline. Therefore will replace the small craft advisory and go with a Gale Warning for tonight and Wednesday across the bay and nearshore waters with this issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 8 AM CST this morning for WIZ005- 010>013-018>021-030-031-035>037-045-073-074. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......TDH MARINE.........Kurimski
Hazardous weather outlook, Jan 2, 2:33 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CST MON JAN 2 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 233 PM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED NORTH AND WEST OF THE FOX VALLEY AS LOW PRESSURE BRINGS A MIX OF SNOW, SLEET, FREEZING RAIN AND RAIN TO THE REGION. TEMPERATURES SHOULD BE WARM ENOUGH FOR MOSTLY RAIN IN THE FOX VALLEY AND LAKESHORE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MUCH COLDER AIR WILL ARRIVE DURING THE MIDDLE AND END OF THE WEEK, WITH HIGHS MOSTLY IN THE SINGLE DIGITS AND TEENS, AND LOWS BELOW ZERO. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE LIKELY WEDNESDAY, THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT. LMZ521-522-541>543-032045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 233 PM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/KIECKBUSCH
In the hours before
Local storm report, Jan 2, 10:05 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM SNOW 7 W MERRILL 45.18N 89.82W
01/02/2017 M1.2 INCH LINCOLN WI COCORAHS
&&
AKSpecial weather statement, Jan 3, 1:37 AM CST, 2 hours 26 minutes before
Special Weather Statement National Weather Service Green Bay WI 137 AM CST Tue Jan 3 2017 WIZ038-039-045-048-049-031045- Outagamie-Brown-Waushara-Winnebago-Calumet- 137 AM CST Tue Jan 3 2017 ...MIXED PRECIPITATION PRODUCING SCATTERED SLIPPERY ROADWAYS... A light mix of rain, sleet, snow and freezing rain will produce scattered slick spots on area roadways early this morning. Since temperatures are just above the freezing mark, icy conditions will also impact parking lots and sidewalks. A Winter Weather Advisory is in effect for locations north and west of the Fox Cities and Green Bay where surface temperatures are at or just below the freezing mark, producing more light freezing rain instead of rain. Motorists are urged to slow down, allow extra distance from the vehicle ahead of them and allow extra time to reach their destinations. Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:11 PM CST | Small Craft Advisory | GRB | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.